MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM

BOSTON SCIENTIFIC CORPORATION AXIOS?; GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM
Model Number M00553690
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted transduodenal to the gallbladder for a gallbladder drainage during an endoscopic ultrasound (eus) procedure performed on (b)(6), 2025.During the procedure, the first flange was attempted to be deployed; however, it was not visualized under eus.Minor hemorrhage was observed that was tamponade until it stopped on its own.The catheter and the scope were subsequently retracted from the patient to observe the stent, and it was noticed the flange had not deployed.Deployment was re-attempted outside of the patient to see what was happening with the device, and the stent completely flew out of the catheter.The procedure was aborted, and a new axios stent was implanted 2 days later to let the patient rest.There were no additional patient complications reported.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf impact code f1001 captures the reportable event of the procedure was aborted.Imdrf impact code f2301 captures the reportable event of the device used to tamponade the bleeding.Imdrf impact code f2301 captures the reportable event of the patient hospitalization for two days while waiting for the new implant procedure.Imdrf impact code f2202 captures the reportable event of the endoscopic procedure to get the new axios stent implanted 2 days later.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device lot number; therefore, the device manufacture date is unknown at this time.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a150101 captures the reportable event of stent first flange failure to expand.Block h7 and h9: added type of remedial action and the correction/removal reporting # information.Block h11: the batch information was not provided for this event, and bsc cannot confirm if the device used is within scope of the recall.This event was conservatively associated to the recall.Boston scientific is initiating a removal of certain sizes of the axios stent and electrocautery enhanced delivery system (6mm x 8mm, 8mm x 8mm and 20mm x 10mm) manufactured since march 1, 2025.This action is being taken due to increased reports of stent deployment and expansion issues with these configurations.These issues only occur at the time of stent delivery and are expected to be noticed by the physician.Patients who have been treated with a successfully implanted axios stent should continue to follow standard of care and are not affected by this issue.A letter was sent out to materials managers/health care professionals on 19-dec-2025 to immediately stop further distribution or use of any affected 6mm x 8mm, 8mm x 8mm and 20mm x 10mm axios stent and electrocautery enhanced delivery system.The letter indicates to remove these devices from inventory and segregate them in a secure location until they can be returned to boston scientific.Despite multiple efforts, bsc was unable to confirm the batch number for the axios stent and electrocautery enhanced delivery system used in this event.Based on the reported clinical observations associated with failure to expand and the date bsc was informed of this event, bsc is conservatively associating this event with the recall in an abundance of caution.The referenced axios stent and electrocautery enhanced delivery system met all specifications prior to final approval for distributions/sale.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted during a choledocho-duodenostomy procedure performed on (b)(6) 2025.During the procedure, the axios distal flange was not opening.There were no patient complications reported as a result of this event.

Brand Name
AXIOS?
Common Device Name
GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23889513
Report Number3005099803-2025-06888
Device Sequence Number15818733
Product Code QXH
UDI-Device Identifier00191506008093
UDI-Public(01)00191506008093(17)270422(10)37764852
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553690
Device Catalogue NumberM00553690
Device Lot Number0037764852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date01/14/2026
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005099803-12192025-004-
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown
Patient RaceNative Hawaiian Or Other Pacific Islander